Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2011, 5:57 AM CDT for Lyon County, Murray County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 5:57 AM CDT (10:57 UTC)
- Expired
- Jun 26, 2011, 6:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Lyon County, MN, Murray County, MN
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:08 AM CDT | HAIL 0.88 | Sse Tracy, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS53 KFSD 261057
SVRFSD
MNC083-101-261130-
/O.NEW.KFSD.SV.W.0127.110626T1057Z-110626T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 AM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LYON COUNTY IN SOUTHWEST MINNESOTA...
NORTHEASTERN MURRAY COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 630 AM CDT
* AT 558 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TRACY...OR 16 MILES SOUTH OF
MARSHALL...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRACY AROUND 605 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4432 9558 4421 9559 4420 9547 4410 9547
4412 9577 4421 9576 4434 9574
TIME...MOT...LOC 1058Z 285DEG 19KT 4422 9566
WIND...HAIL <58MPH 1.00IN
$$
CJ2 follow-up statements
503
WWUS53 KFSD 261115
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 AM CDT SUN JUN 26 2011
MNC083-261125-
/O.CAN.KFSD.SV.W.0127.000000T0000Z-110626T1130Z/
LYON MN-
615 AM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.
LAT...LON 4410 9547 4411 9557 4420 9561 4420 9559
4420 9553 4420 9552 4420 9547
TIME...MOT...LOC 1115Z 285DEG 19KT 4420 9554
$$
MNC101-261130-
/O.CON.KFSD.SV.W.0127.000000T0000Z-110626T1130Z/
MURRAY MN-
615 AM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MURRAY COUNTY UNTIL 630 AM CDT...
AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TRACY...OR 17 MILES NORTHEAST OF SLAYTON...
MOVING EAST AT 20 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MURRAY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4410 9547 4411 9557 4420 9561 4420 9559
4420 9553 4420 9552 4420 9547
TIME...MOT...LOC 1115Z 285DEG 19KT 4420 9554
WIND...HAIL <58MPH 1.00IN
$$
CJ419
WWUS53 KFSD 261124
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
624 AM CDT SUN JUN 26 2011
MNC101-261135-
/O.EXP.KFSD.SV.W.0127.000000T0000Z-110626T1130Z/
MURRAY MN-
624 AM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MURRAY COUNTY
WILL EXPIRE AT 630 AM CDT...
THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE WARNED
AREA.
LAT...LON 4410 9547 4411 9557 4420 9561 4420 9559
4420 9553 4420 9552 4420 9547
TIME...MOT...LOC 1125Z 285DEG 19KT 4419 9547
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 3:10 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 AM CDT SUN JUN 26 2011 .DISCUSSION... SHORT WAVE MOVING ACROSS THE EASTERN DAKOTAS EARLY THIS MORNING WITH BAND OF SHOWERS AND THUNDERSTORMS. AREA IS WEAKENING AS IT APPROACHES I29 BUT WILL NEED TO KEEP A 20 TO 30% CHANCE WITH THIS FEATURE EARLY THIS MORNING ESPECIALLY W OF I29. CAN NOT RULE OUT A FEW MORE THUNDERSTORMS AFTER MID MORNING AS MORE STORMS CONTINUE TO FIRE UP ACROSS THE WESTERN DAKOTAS AND WESTERN NEBRASKA. THE OTHER PROBLEM THIS MORNING IS THE WIDESPREAD STRATUS AND AREAS OF FOG EAST OF I29. OVERALL A CLOUDY MORNING ACROSS THE CWA. GETS MORE INTERSTING THIS AFTERNOON AND NIGHT AS MUCH STRONG SHORT WAVE MOVES ACROSS THE DAKOTAS ALONG WITH ASSOCIATED COLD FRONT AND ALSO WITH WARM FRONT OVER THE CENTRAL PLAINS LIFTING A LITTLE FURTHER NORTH. MUCH COLDER AIR ALOFT SPILLS IN FROM THE NORTHWEST LATER IN THE AFTERNOON AND EVENING AND SHOULD DESTABILIZE THE ATMOSPHERE. OF COURSE HOW MUCH DESTABILIZATION THAT TAKES PLACE FOR SEVERE WEATHER WILL BE DEPENDENT ON IF WE CAN GET RID OF THE WIDESPREAD STRATUS. SHOULD MIX OUT ENOUGH TO BREAK STRATUS UP TO ALLOW TEMPERATURES TO CLIMB INTO THE 70S TO NEAR 80 THIS AFTERNOON. SO AM EXPECTING THUNDERSTORMS TO BECOME MORE WIDESPREAD LATER IN THE AFTERNOON TOWARDS THE JAMES VALLEY AND ALSO POSSIBLY ALONG THE MISSOURI RIVER FROM YKN-SUX AS WARM FRONT LIFTS NORTH. THIS ACTIVITY SHOULD ALL SPREAD EAST TONIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAINS. SEVERE THREAT IS ALSO EXPECTED LATER THIS AFTERNOON AND EVENING WITH THE THREAT OF LARGE HAIL AND DAMAGING WINDS. POTENTIAL ALSO EXISTS FOR A FEW TORNADOES IN THE LATE AFTERNOON AND EVENING MAINLY WEST OF I29 WHERE SHEAR IS BETTER. FRONT SHOULD PROGRESS FAIRLY QUICKLY ACROSS THE CWA DURING THE NIGHT SO STORMS SHOULD TAPER OFF FAIRLY QUICKLY ACROSS THE WESTERN CWA AFTER 03Z AND EASTERN CWA AFTER 06Z. HARD TO PINPOINT WHERE THE HEAVIEST RAIN WILL OCCUR...BUT WITH PLENTY OF LOW LEVEL MOISTURE...COULD SEE HEAVY RAIN WITH ANY SOTRMS THAT DEVELOP...SO WILL MENTION POTENTIAL FOR HEAVY RAIN ACROSS THE ENTIRE CWA. ANY LINGERING SHOWERS ACROSS FAR EASTERN CWA SHOULD END EARLY MONDAY MORNING...WITH LESS HUMID AIR AND SLIGHTLY COOLER TEMPERATURES. WEAK SECONDARY WAVE DROPS THROUGH MINNESOTA AND COULD PRODUCE AN ISOLATED SHOWER IN THER AFTERNOON THERE...BUT WILL LEAVE DRY FOR NOW. TUESDAY LOOKS DRY AND PLEASANT AS SURFACE HIGH PUSHES EAST ACROSS THE CWA. BUILDING HEIGHTS TUESDAY NIGHT AND WEDNESDAY WILL LIFT WEAK MID LEVEL BOUNDARY ACROSS CWA AND PROBABLY WILL SEE A FEW ACCAS SHOWERS OR THUNDERSTORMS AND WILL KEEP THE 20% CHANCE IN FORECAST. HOT AND HUMID ACROSS THE CWA ON THURSDAY WITH DEPOINTS IN THE 70S AND HIGHS TEMPERATURES IN THE UPPER 80S TO MID 90S. MODELS CONTINUE TO PUSH COLD FRONT THROUGH CWA THURSDAY NIGHT...BUT OUT RACES COOLER AIR ALOFT...SO ALONG FRONT MAY REMAINED CAPPED. IF THIS OCCURS...FRONT WOULD GO THROUGH DRY. FOR NOW DUE TO THE UNCERTAINTY WILL KEEP THE CHANCE OF STORMS IN THE FORECAST. && .AVIATION... WIDESPREAD IFR AS STRATUS DECK SPREADS FROM EAST TO WEST ACROSS THE AREA THIS MORNING. MOIST SOUTHEASTERLY FLOW WILL HOLD STRATUS IN PLACE TODAY...ALTHOUGH CIGS SHOULD BEGIN TO IMPROVE TO MVFR BY LATE THIS MORNING AS DAYTIME HEATING LIFTS THE BOUNDARY LAYER AND DEEPER MIXING ENSUES. THUNDERSTORMS SHOULD CONTINUE TO DECREASE IN COVERAGE AND INTENSITY THE REST EARLY THIS MORNING WITH ONLY MINIMAL CHANCES FOR THUNDERSTORMS THROUGH LATE AFTERNOON. COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING WHICH WILL CLEAR OUT THE STRATUS DECK FROM WEST TO EAST BUT WILL ALSO PRODUCE THUNDERSTORMS. SOME THUNDERSTORMS ARE EXPECTED TO BE SEVERE...PRODUCING SEVERE WIND GUSTS AND HAIL AS LARGE AS GOLF BALLS. THUNDERSTORMS WILL MOSTLY BE EAST OF THE FORECAST AREA COME SUNRISE MONDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 26, 3:34 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 AM CDT SUN JUN 26 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 334 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES EAST ACROSS THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THERE MAY ALSO BE A FEW TORNADOES LATE THIS AFTERNOON AND EVENING WEST OF INTERSTATE 29. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY RAINS OF 1 TO 2 INCHES WILL OCCUR WITH SOME OF THE STORMS WHICH COULD CAUSE LOCALIZED FLOODING. FLOODING... RECENT HEAVY RAINFALL ACROSS THE REGION HAS CAUSED AREA RIVERS AND STREAMS TO EXCEED FLOOD STAGE IN MANY LOCATIONS. RIVERS AND STREAMS IN THE WARNED AREAS ARE EXPECTED REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM WEST OF INTERSTATE 29 AND AFTER 6 PM EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:21 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.